Texas, 2004Flash Flooding in Texas, May 10 to 11, 2004
May 10 to 11, 2004 · NWS EWX · 2 events in 2 counties and zones
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 10, 7:34 PM CST, 3 hours 56 minutes earlier.
Area forecast discussion, May 10, 7:34 PM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
834 PM CDT MON MAY 10 2004
.UPDATE...
MADE A QUICK UPDATE TO UP POPS WEST AND LOWER EAST BEFORE MIDNIGHT
AS CONVECTION DISSIPATING EAST AND WEST TX MCS APPROACHING VAL VERDE
COUNTY. ALSO ADDED MENTION OF HEAVY RAIN IN THE FAR WEST BEFORE
MIDNIGHT AS LOCALLY BRIEF HEAVY RAIN POSSIBLE.
&&
.PREV DISCUSSION...
WATER VAPOR IMAGERY TELLING MOST OF THE STORY. THE NEAREST SHORT
WAVE TROUGH IN JUST SOUTH OF THE BIG BEND MOVING EAST AT 30-35 KT.
THIS FEATURE WILL EXIT THE REGION BY MIDNIGHT. THE MAIN LOW CENTER
WILL LAG BEHIND WHILE ANOTHER S/W TROUGH DROPS SOUTH AND ROTATES
EAST TOWARD TEXAS AFTER SUNRISE TUESDAY. THIS SECOND S/W SHOULD
ARRIVE AT MAX HEATING TIME. GFS SHOWS A SFC WAVE OVER THE LOWER
VALLEY STRETCHING TO THE MIDDLE TEXAS COAST TUESDAY AFTERNOON IN
RESPONSE TO THE APPROACHING TROUGH. NOW THE BIG PICTURE IS THAT
WE WILL CONTINUE THE HAVE THE LONG WAVE TROUGH POSITION OVER THE
ROCKIES THROUGH THURSDAY. THEN THE TROUGH FLATTENS ENOUGH TO BECOME
ZONAL FRIDAY WITH A RIDGE BUILDING IN MONDAY. WITH THIS RIDGE COMES
A COLD FRONT SAGGING INTO SOUTH CENTRAL TEXAS. PRECIPITABLE WATER
VALUES SHOULD BE LOW ENOUGH AFTER FROPA TO TAKE RAIN OUT OF THE
FORECAST.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
01/13
Hazardous weather outlook, May 10, 4:49 AM CST, 18 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
549 AM CDT MON MAY 10 2004
TXZ171>173-183>194-202>209-217>225-228-111100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT CHANCE OF SHOWERS THIS MORNING. THE CHANCE OF
SHOWERS AND THUNDERSTORMS IS EXPECTED TO INCREASE LATER THIS MORNING
OR THIS AFTERNOON. DAYTIME HEATING AND A WEAK LOW PRESSURE AREA
ALOFT...JUST EAST OF SOUTH CENTRAL TEXAS...WILL ALLOW SCATTERED
SHOWERS AND THUNDERSTORMS TO DEVELOP TODAY. THERE IS A CHANCE OF
SHOWERS OR THUNDERSTORMS CONTINUING INTO THE EVENING HOURS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ANOTHER WEATHER SYSTEM WILL MOVE ACROSS SOUTH CENTRAL TEXAS
TUESDAY...CAUSING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS.
HEAVY RAIN IS POSSIBLE.
THERE IS A CHANCE OF SHOWERS OR THUNDERSTORMS THURSDAY AND
FRIDAY...AS ANOTHER UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA
FROM THE WEST. FOR SATURDAY AND SUNDAY THERE IS A SLIGHT CHANCE OF
SHOWERS OR THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TUESDAY.
Flash Flood, Val Verde
- When
- May 10, 11:30 PM CST to May 11, 3:30 AM CST
- Where
- Val Verde County, North Portion
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.893, -101.152 (the zone’s center; the record gives no point)
Up to 3 inches of rain fell in less than 2 hours over the northern part of Val Verde County, causing rapid flash flooding. Water was reported to be 4 feet over FM1024 at Howard's Draw.
Flash Flood, Edwards
- When
- May 11, 2:00 AM CST to 4:00 AM CST
- Where
- Edwards County, North Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.983, -100.305 (the zone’s center; the record gives no point)
A general 1 inch rainfall over northern Edwards County, with isolated totals of up to 3 inches, caused brief flash flooding. Highway 674 was closed due to high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Colorado, May 10, 2004F2 · 21 events
- Flash Flood and Hail in Pennsylvania, May 10, 2004$954,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Michigan, May 10, 2004$525,000 · 1.75 in hail · 11 events
- Flash Flood in Louisiana, May 10, 2004$300,000 · 1 event
- High Wind in Idaho, May 10, 2004$100,000 · 5 events
- Hail and Damaging Winds in Texas, May 10, 2004$55,000 · 1.75 in hail · 15 events
- Lightning Strike in Nebraska, May 10, 2004$90,000 · 1 event
- High Wind and Strong Wind in Utah, May 10, 2004$44,000 · 81 kt wind · 12 events
- Flooding in Iowa, May 10 to 12, 2004$60,000 · 3 events
- Lightning Strikes in Tennessee, May 10, 20042 injured · $3,000 · 2 events
- Hail and Heavy Rain in Kansas, May 10 to 11, 20041.75 in hail · 17 events
- Damaging Wind in Tennessee, May 10, 2004$20,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399723, 5399724.